MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the bard/davol kugel patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2004 - patient was diagnosed with complex ventral hernia thereby underwent laparoscopic repair with the implant of kugel patches (device 1, 2).Per op notes, ¿large amount of anterior abdominal wall adhesions including the transverse colon were stuck inside the ventral hernia.A large piece of kugel patch (device 1) was placed in abdominal cavity and laid against anterior abdominal wall and cover the larger defect using stapled.Superiorly, patient two smaller hernias just above larger hernia.A kugel patch (device 2) was placed in anterior abdominal wall and stapled circumferentially.¿ on (b)(6) 2017 ¿ patient was diagnosed with recurrent ventral hernia, adhesion thereby underwent open repair with the partial removal of meshes (device 1, 2).Per op notes, ¿adhesions were lysed.The hernia sac and multiple loops of small bowel adhered to sac were excised.The midline aspect of kugel patch (device 1, 2) and rind of plastic ring was removed.The well adhesed mesh was left in place.All metallic staples were removed.A biological mesh was placed and secured circumferentially using sutures.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23788644
Report Number1213643-2025-01199
Device Sequence Number10470501
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight112 KG